Prednisone

I am just in the process of reducing my steroid dose and feeling generally unwell. Has anyone had any problems when reducing medication. I've been coming down from 50mg then to 40mg and am now on30mg for a week until I go to 20mg and stay on that dose for a while I think. My consultant seems to think I have PBC/AIH as my blood work has been different since January

Any replies would be gratefully received as I am struggling at the minute.

Thanks x

11 Replies

oldestnewest
  • Yes Jayne. I am now on 20 mgs as I started with 40. Last month I was supposed to drop to 15. I was tired and didn't take any shit that I used to take. The fatigue with me passed. It seems that I'm getting used to 20 mgs. Im able to walk over 2 miles a day. My hunger slowed down a lot. Between 20 and 30 mgs for me really gave me strength to stand my ground and I had a lot of crashes on 30 as well as upper abdomen pain. I am terrified that when I see my Dr at Mayo on the 26 my alt will be high. I'm really ready to just throw in the towel. I don't have family support to help me with this. I'm a mess with massive stress. You'll be fine dear. I'm also taking 50 mgs of azathioprine and 1000 of Urso.

  • Thanks for your reply. I'm on 500 urso as can't tolerate any higher dose. Got to get in touch with my consultant tomorrow regarding my latest blood results so hopefully get an appointment soon and some answers. I'm hoping that on 20 mg from Friday will help to get back to some normality (if that is possible)

    Xx

  • Are you taking azathioprine too? I'm just now at the point where I can shut up for 5 minutes. I swear if there was a million dollars in front of me and all that I had to do was not talk for 20 minutes I would blow a million bucks. Lol. My Dr at the Mayo just messaged my husband and told him that he won't order any more blood test till the 26. He said last week unless I turn jaundice or start itching. Well I started itchy skin last week not real bad but itchy so now he's saying unless u turn jaudice he won't order more test. We already know that my enzymes are elevating but what the hell. It is what it is

  • Crap, Jenny. You are taking all those meds and your enzymes are still rising? Which ones are going up? I hope you see some happier results soon. In the meantime I'll be sending up some prayers for you.

  • Last time I checked 2 or so weeks ago my alt and alk was elevating. I don't care anymore. Life is bull shit anyway. When I die I want to be buried in a dog cemetery because humans are evil

  • Well, maybe it was a bad week and things are going better now. Fingers crossed.

  • Well...my pee is still clear and my eyes aren't yellow yet so I guess I have a few more years of kick ass left

  • I'm not on azathioprine just prednisone at the moment. Was given it by emergency doctor as my esr was very high. I'm also finding that I can only sleep a few hours at night before I'm up which is driving me mad. Just hope that the reduced dose will be easier to help me function more normally x

  • It takes awhile to get used to 20 mgs. At least for me it did. I just need my prednisone reduced or I need to have a yard sale and sell all my clothes and buy new clothes.

  • I got azathioprine too and was awful for me... On the background of a low immunity, I did meningitis with Listeria bacteria... one month in hospital with 12 grams of antibiotic intravenous... I'm at home now, but very tired, powerless to do anything, without trust in me and scared.... I wish all of you, all the best!

  • How did you get that? I'm so sorry. I did pretty bad on Azathioprine at first to. I could fill a bucket with puke. But I was good with it cause I thought that I could lose weight. But oh well. No weight loss for me. But I did not care anymore. My dogs love ❤️ me and my 10 year old love me. That's all that I need. I'm still looking for a Maltese pup but these greedy breeders want thousands so the hell with them. I will find me a pup

You may also like...